Thursday, August 12, 2010

A new appointment...and a new rash

Good news is, we have an appointment with an ENT. Doesn't mean tubes, but I will feel better having his ears looked at and finding out if I can do anything else to help ward off the infections or if anything else might be going on. Even if they say no need for tubes and he looks great I will feel better knowing that I had it looked into.

But sadly, we have developed a new rash. The nurse said it is possibly viral...but he also developed this when he was on Amoxicillin a mere 3 weeks ago. See figure 1.

Figure 1

This is what his back looked like. It was toward the end of his dosage. At first I thought we were developing a strawberry allergy so I cut out strawberries (sad!). Well, two days into the antibiotic and it started...again. This time it started on the side of his face, the nape of his neck, and on his belly. I dropped him off at mom's and called about an hour later and it has spread to his back again.

So my call to the nurse ended with a decision to hold off on the antibiotics for 24 hrs (I will cry if the infection comes back...) and give Bendaryl and see if it goes away. If it does and then reappears after the dose tomorrow, then it is the medicine. I assured her it was, b/c that is what we did last time. Benadryl would clear it up and then it would reappear after a dosage. But they are making me wait...again. If it is viral, Benadryl will not clear it up.

Tonight is his open house at school so I will be going alone to drop off all hit paperwork and meet his teacher. I don't want to bring him in with what looks like a contagious rash. That would be a horrible first impression...

1 comment:

  1. Aww. poor dude! Thats exactly what Grant did on Cefidnir :( His felt hot and also got whelpy! I hope he gets better!